More on equilibria in competitive markets with externalities and a continuum of agents
AbstractEquilibrium existence results are presented for competitive markets with externalities in price and consumption and a measure space of agents. These unify and extend [Balder, E.J., 2003. Existence of competitive equilibria in economies with a measure space of consumers and consumption externalities. Preprint, in press, electronically available at http://www.math.uu.nl/publications/preprints/1294.ps.gz; Balder, E.J., 2005. More about equilibrium distributions for competitive markets with externalities. Working paper, Department of Economics, University of Illinois.] and generalize the main existence results by Aumann [Aumann, R.J., 1964. Markets with a continuum of traders. Econometrica 32, 39-50], Schmeidler [Schmeidler, D., 1969. Competitive equilibria in markets with a continuum of traders and incomplete preferences. Econometrica 37, 578-585; Schmeidler, D., 1973. Equilibrium points of nonatomic games. Journal of Statististical Physics 7, 295-300.], Greenberg et al. [Greenberg, J., Shitovitz, B., Wieczorek, A., 1979. Existence of equilibria in atomless production economies with price dependent preferences. Journal of Mathematical Economics 6, 31-41.], Yamazaki [Yamazaki, A., 1978. An equilibrium existence theorem without convexity assumptions. Econometrica 46, 541-555.], Noguchi [Noguchi, M., 2005. Interdependent preferences with a continuum of agents. Working paper, Meijo University, 2001. Journal of Mathematical Economics 41, 665-686.], Cornet [Cornet, B., Topuzu, M., 2005. Existence of equilibria for economies with externalities and a measure space of consumers. Economic Theory 26, 397-421.], and Noguchi and Zame [Noguchi, M. and Zame, W.R., 2004. Equilibrium distributions with externalities. Preprint.].
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Journal of Mathematical Economics.
Volume (Year): 44 (2008)
Issue (Month): 7-8 (July)
Contact details of provider:
Web page: http://www.elsevier.com/locate/jmateco
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Greenberg, Joseph & Shitovitz, Benyamin & Wieczorek, Andrzej, 1979. "Existence of equilibria in atomless production economies with price dependent preferences," Journal of Mathematical Economics, Elsevier, vol. 6(1), pages 31-41, March.
- Mitsunori Noguchi & William R Zame, 2004.
"Equilibrium Distributions With Externalities,"
UCLA Economics Working Papers
837, UCLA Department of Economics.
- Bernard Cornet & Mihaela Topuzu, 2005.
"Existence Of Equilibria For Economies With Externalities And A Measure Space Of Consumers,"
WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS
200505, University of Kansas, Department of Economics, revised Feb 2005.
- Bernard Cornet & Mihaela Topuzu, 2005. "Existence of equilibria for economies with externalities and a measure space of consumers," Economic Theory, Springer, vol. 26(2), pages 397-421, 08.
- Schmeidler, David, 1969.
"Competitive Equilibria in Markets with a Continuum of Traders and Incomplete Preferences,"
Econometric Society, vol. 37(4), pages 578-85, October.
- SCHMEIDLER, David, . "Competitive equilibria in markets with a continuum of traders and incomplete preferences," CORE Discussion Papers RP -62, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Shafer, Wayne & Sonnenschein, Hugo, 1975.
"Equilibrium in abstract economies without ordered preferences,"
Journal of Mathematical Economics,
Elsevier, vol. 2(3), pages 345-348, December.
- Wayne Shafer & Hugo Sonnenschein, 1974. "Equilibrium in Abstract Economies Without Ordered Preferences," Discussion Papers 94, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Yamazaki, Akira, 1978. "An Equilibrium Existence Theorem without Convexity Assumptions," Econometrica, Econometric Society, vol. 46(3), pages 541-55, May.
- Yannelis, Nicholas C. & Prabhakar, N. D., 1983. "Existence of maximal elements and equilibria in linear topological spaces," Journal of Mathematical Economics, Elsevier, vol. 12(3), pages 233-245, December.
- Zame, William R. & Noguchi, Mitsunori, 2006. "Competitive markets with externalities," Theoretical Economics, Econometric Society, vol. 1(2), pages 143-166, June.
- Noguchi, Mitsunori, 2009. "Existence of Nash equilibria in large games," Journal of Mathematical Economics, Elsevier, vol. 45(1-2), pages 168-184, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.